MAUDE Adverse Event Report: MICROSURGICAL TECHNOLOGY INC. MST/PACKARD A1 .7MM 12°BEND PHACO TIP, 30°; PHACOEMULSIFICATION TIP

MICROSURGICAL TECHNOLOGY INC. MST/PACKARD A1 .7MM 12°BEND PHACO TIP, 30°; PHACOEMULSIFICATION TIP
Model Number PT-32230-R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The facility reported that the surgeon noticed improper ultrasound when using a phaco tip.When the tip was removed to troubleshoot the user noticed that the tip was cracked.The doctor reported similar malfunctions on two other procedures that did not result in harm to the patients.This is the first of three reports the phaco tip returned for evaluation was bent and crack.The tip showed signs of coming into contact with something hard, most likely another device.This is thought to have contributed to the cracking in the tip.
 
Event or Problem Description
The facility reported that the surgeon noticed improper ultrasound when using a phaco tip.When the tip was removed to troubleshoot the noticed that the tip was cracked.There was no impact to the patient.The doctor reported similar malfunctions on two other procedures that did not result in harm to the patients.This is the first of three reports.

Brand Name
MST/PACKARD A1 .7MM 12°BEND PHACO TIP, 30°
Common Device Name
PHACOEMULSIFICATION TIP
Manufacturer (Section D)
MICROSURGICAL TECHNOLOGY INC.
8415 154th ave ne
redmond WA 98052
MDR Report Key6849541
Report Number3019924-2017-00015
Device Sequence Number65273
Product Code HQC
UDI-Device Identifier10844685004314
UDI-Public10844685004314
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/01/2021
Device Model NumberPT-32230-R
Device Catalogue NumberPT-32230-R
Device Lot Number073701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2017
Initial Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1